MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K15A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation; therefore, we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with vertebral compression fracture of the underwent kyphoplasty.Intra-op, the balloon ruptured in the vertebral body during deflation.The surgeon left the balloon in the bone while waiting for the cement to be ready for implantation, and the balloon popped.All the fragments of the ruptured balloon were removed from the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key6306291
Report Number2953769-2017-00010
Device Sequence Number13561315
Product Code HRX
UDI-Device Identifier00858196001185
UDI-Public00858196001185
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK15A
Device Lot Number0008166852
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by Manufacturer01/11/2017
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1